Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Numbness, tingling, pain in foot. Taken Neurontin. Is it okay to take Ibuprofen for pain?

For 17 months, I've had off and on problems with numbness, tingling and pain in the left foot. At first it was also in the calf and so we thought it was a calf strain plus nerve radiculopathy from my low back (I'm permanently disabled post 'failed back surgery syndrome' and nerve troubles). However, after the calf improved (6-7 months), I began to have the same problems in both the left AND right feet and ankles, radiating at times up to the right knee on the tibia and mid-tibia on the left. After seeing a second neurologist in February and getting prescribed Nuerontin and with no clearer diagnosis than it was somehow from the back (and no new testing), I began to question why for the past two weeks, it's not only been worse in the evening, but it can be bothering me a lot in the morning as well. I looked Perindopril (ACE inhibitor) that I'm on for hbp and saw that it's not a 'frequent', but a possible side effect - muscle weakness, tingling, numbness, etc. It made me ask my regular doctor to do a blood test for potassium level and she also wrote for me to have a Doppler test on the calf. However, the symptom that started this morning is what's concerning me. A regularly, pulsating, short 'throb' in the right calf. Feels like a heartbeat/small throb, but strong enough to be quite painful. I'm to have the blood test done tomorrow, but the Doppler not until Tuesday. Meanwhile the leg keeps throbbing and I can't rest. What is it safe to take to help this? I'm already on 1/2 patch of 35 microgram/hour pain med (Buprenorfin) and 1/2 mg Rivotril (Clonazepan) each night (+ 400 mg Neurontin at night) for the back/nerve pain, but that's not cutting the throb in the calf. Ibuprofen OK?
Asked On : Sun, 21 Apr 2013
Answers:  2 Views:  127
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Ibuprofen is a Non Steroidal Anti Inflammatory Drug (NSAID) and is fairly safe / available over the counter. But beware! - NSAID can have effects on stomach, asthma, blood pressure and so on.

ACEI can retain potassium....

Doppler for the veins is done for thrombosis (clot formation) / veins don't pulsate! / If it is, it is a transmitted pulsation and the study should include arterial Doppler too.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Mon, 22 Apr 2013
I find this answer helpful
Orthopaedic Surgeon Dr. Pratip Mandal's  Response
You physician is already doing all that can be done to help you ease the pain. You are clever and have checked your symptoms on the internet. I was always impressed with patients who study about their problems and offer suggestions. Ibuprofen is safe if you do not have ulcer problems or asthma or any previous allergy to this group of drugs or previous contraindications and interaction with the drugs you are already taking.
Answered: Sun, 21 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor